Volume 24, issue 3 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 4, 1435–1905
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Classification of tight contact structures on surgeries on the figure-eight knot

James Conway and Hyunki Min

Geometry & Topology 24 (2020) 1457–1517
Bibliography
1 K Baker, J Etnyre, Rational linking and contact geometry, from: "Perspectives in analysis, geometry, and topology" (editors I Itenberg, B Jöricke, M Passare), Progr. Math. 296, Springer (2012) 19 MR2884030
2 K L Baker, J B Etnyre, J Van Horn-Morris, Cabling, contact structures and mapping class monoids, J. Differential Geom. 90 (2012) 1 MR2891477
3 J A Baldwin, J B Etnyre, Admissible transverse surgery does not preserve tightness, Math. Ann. 357 (2013) 441 MR3096514
4 T Cofer, A class of tight contact structures on Σ2 × I, Algebr. Geom. Topol. 4 (2004) 961 MR2100688
5 V Colin, Chirurgies d’indice un et isotopies de sphères dans les variétés de contact tendues, C. R. Acad. Sci. Paris Sér. I Math. 324 (1997) 659 MR1447038
6 V Colin, Recollement de variétés de contact tendues, Bull. Soc. Math. France 127 (1999) 43 MR1700468
7 V Colin, E Giroux, K Honda, Finitude homotopique et isotopique des structures de contact tendues, Publ. Math. Inst. Hautes Études Sci. 109 (2009) 245 MR2511589
8 J Conway, Contact surgeries on Legendrian figure-eight knots, J. Symplectic Geom. 17 (2019) 1061 MR4031534
9 J Conway, Tight contact structures via admissible transverse surgery, J. Knot Theory Ramifications 28 (2019) MR3943697
10 J Conway, Transverse surgery on knots in contact 3–manifolds, Trans. Amer. Math. Soc. 372 (2019) 1671 MR3976573
11 F Ding, H Geiges, A Legendrian surgery presentation of contact 3–manifolds, Math. Proc. Cambridge Philos. Soc. 136 (2004) 583 MR2055048
12 Y Eliashberg, Classification of overtwisted contact structures on 3–manifolds, Invent. Math. 98 (1989) 623 MR1022310
13 Y Eliashberg, Topological characterization of Stein manifolds of dimension > 2, Internat. J. Math. 1 (1990) 29 MR1044658
14 Y M Eliashberg, W P Thurston, Confoliations, 13, Amer. Math. Soc. (1998) MR1483314
15 J B Etnyre, Convex surfaces in contact geometry: class notes, (2004)
16 J B Etnyre, Legendrian and transversal knots, from: "Handbook of knot theory" (editors W Menasco, M Thistlethwaite), Elsevier (2005) 105 MR2179261
17 J B Etnyre, Lectures on open book decompositions and contact structures, from: "Floer homology, gauge theory, and low-dimensional topology" (editors D A Ellwood, P S Ozsváth, A I Stipsicz, Z Szabó), Clay Math. Proc. 5, Amer. Math. Soc. (2006) 103 MR2249250
18 J B Etnyre, K Honda, Knots and contact geometry, I : Torus knots and the figure eight knot, J. Symplectic Geom. 1 (2001) 63 MR1959579
19 J B Etnyre, K Honda, On the nonexistence of tight contact structures, Ann. of Math. 153 (2001) 749 MR1836287
20 J B Etnyre, D S Vela-Vick, Torsion and open book decompositions, Int. Math. Res. Not. 2010 (2010) 4385 MR2737776
21 D Gabai, Foliations and the topology of 3–manifolds, J. Differential Geom. 18 (1983) 445 MR723813
22 D T Gay, A I Stipsicz, On symplectic caps, from: "Perspectives in analysis, geometry, and topology" (editors I Itenberg, B Jöricke, M Passare), Progr. Math. 296, Springer (2012) 199 MR2884037
23 H Geiges, An introduction to contact topology, 109, Cambridge Univ. Press (2008) MR2397738
24 P Ghiggini, Strongly fillable contact 3–manifolds without Stein fillings, Geom. Topol. 9 (2005) 1677 MR2175155
25 P Ghiggini, On tight contact structures with negative maximal twisting number on small Seifert manifolds, Algebr. Geom. Topol. 8 (2008) 381 MR2443233
26 P Ghiggini, P Lisca, A I Stipsicz, Classification of tight contact structures on small Seifert 3–manifolds with e0 0, Proc. Amer. Math. Soc. 134 (2006) 909 MR2180909
27 P Ghiggini, P Lisca, A I Stipsicz, Tight contact structures on some small Seifert fibered 3–manifolds, Amer. J. Math. 129 (2007) 1403 MR2354324
28 E Giroux, Convexité en topologie de contact, Comment. Math. Helv. 66 (1991) 637 MR1129802
29 E Giroux, Structures de contact en dimension trois et bifurcations des feuilletages de surfaces, Invent. Math. 141 (2000) 615 MR1779622
30 E Giroux, Structures de contact sur les variétés fibrées en cercles audessus d’une surface, Comment. Math. Helv. 76 (2001) 218 MR1839346
31 R E Gompf, Handlebody construction of Stein surfaces, Ann. of Math. 148 (1998) 619 MR1668563
32 K Honda, On the classification of tight contact structures, I, Geom. Topol. 4 (2000) 309 MR1786111
33 K Honda, On the classification of tight contact structures, II, J. Differential Geom. 55 (2000) 83 MR1849027
34 K Honda, Gluing tight contact structures, Duke Math. J. 115 (2002) 435 MR1940409
35 K Honda, W H Kazez, G Matić, Convex decomposition theory, Int. Math. Res. Not. 2002 (2002) 55 MR1874319
36 K Honda, W H Kazez, G Matić, Tight contact structures on fibered hyperbolic 3–manifolds, J. Differential Geom. 64 (2003) 305 MR2029907
37 K Honda, W H Kazez, G Matić, Pinwheels and bypasses, Algebr. Geom. Topol. 5 (2005) 769 MR2153107
38 K Honda, W H Kazez, G Matić, Right-veering diffeomorphisms of compact surfaces with boundary, Invent. Math. 169 (2007) 427 MR2318562
39 Y Kanda, On the Thurston–Bennequin invariant of Legendrian knots and nonexactness of Bennequin’s inequality, Invent. Math. 133 (1998) 227 MR1632790
40 M Korkmaz, B Ozbagci, On sections of elliptic fibrations, Michigan Math. J. 56 (2008) 77 MR2433657
41 Y Li, Z Wu, A bound for rational Thurston–Bennequin invariants, Geom. Dedicata 200 (2019) 371 MR3956202
42 P Lisca, G Matić, Tight contact structures and Seiberg–Witten invariants, Invent. Math. 129 (1997) 509 MR1465333
43 P Lisca, A I Stipsicz, Seifert fibered contact three-manifolds via surgery, Algebr. Geom. Topol. 4 (2004) 199 MR2059189
44 P Lisca, A I Stipsicz, On the existence of tight contact structures on Seifert fibered 3–manifolds, Duke Math. J. 148 (2009) 175 MR2524494
45 T E Mark, B Tosun, Obstructing pseudoconvex embeddings and contractible Stein fillings for Brieskorn spheres, Adv. Math. 335 (2018) 878 MR3836681
46 I Matkovič, Classification of tight contact structures on small Seifert fibered L–spaces, Algebr. Geom. Topol. 18 (2018) 111 MR3748240
47 H Min, Classification of tight contact structures on some families of hyperbolic L–spaces, in preparation
48 H Ohta, K Ono, Simple singularities and topology of symplectically filling 4–manifold, Comment. Math. Helv. 74 (1999) 575 MR1730658
49 P Ozsváth, Z Szabó, Holomorphic disks and three-manifold invariants: properties and applications, Ann. of Math. 159 (2004) 1159 MR2113020
50 P Ozsváth, Z Szabó, Holomorphic disks and topological invariants for closed three-manifolds, Ann. of Math. 159 (2004) 1027 MR2113019
51 P Ozsváth, Z Szabó, Heegaard Floer homology and contact structures, Duke Math. J. 129 (2005) 39 MR2153455
52 O Plamenevskaya, Contact structures with distinct Heegaard Floer invariants, Math. Res. Lett. 11 (2004) 547 MR2092907
53 R Roberts, Constructing taut foliations, Comment. Math. Helv. 70 (1995) 516 MR1360603
54 D Rolfsen, Knots and links, 7, Publish or Perish (1976) MR0515288
55 H E Rose, A course in number theory, Clarendon (1994) MR1352868
56 J Simone, Tight contact structures on some plumbed 3–manifolds, preprint (2017) arXiv:1710.06702
57 W P Thurston, The geometry and topology of three-manifolds, lecture notes (1979)
58 B Tosun, Tight small Seifert fibered manifolds with e0 = 2, Algebr. Geom. Topol. 20 (2020) 1 MR4071365
59 J Van Horn-Morris, Constructions of open book decompositions, PhD thesis, The University of Texas at Austin (2007) MR2710779
60 A Weinstein, Contact surgery and symplectic handlebodies, Hokkaido Math. J. 20 (1991) 241 MR1114405
61 C Wendl, Non-exact symplectic cobordisms between contact 3–manifolds, J. Differential Geom. 95 (2013) 121 MR3128981
62 H Wu, Legendrian vertical circles in small Seifert spaces, Commun. Contemp. Math. 8 (2006) 219 MR2219613